Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 7:02 PM CST for Copiah County, Lawrence County, Simpson County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 7:02 PM CST (01:02 UTC)
- Expired
- Jan 3, 2000, 7:45 PM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Copiah County, MS, Lawrence County, MS, Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 7:55 PM CST | Thunderstorm Wind | Magee, MS | The awning was torn off of several downtown buildings. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 040104 SVRJAN MSC029-077-127-040145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 702 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN MISSISSIPPI LAWRENCE COUNTY IN MISSISSIPPI COPIAH COUNTY IN MISSISSIPPI * UNTIL 745 PM CST * AT 702 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 34 MILES SOUTHWEST OF MAGEE...OR ABOUT 12 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCT>IVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:00 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 3, 3:00 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST MON JAN 3 2000 PRE-FRONTAL TROUGH IS CURRENTLY MAKING ITS WAY THROUGHOUT THE CWFA. LAGGING COLD FRONT STRETCHES FROM EAST CENTRAL AR THROUGH NW LA INTO EXTREME EASTERN TX. ALL MODELS IN FAIR AGREEMENT WITH THE PROGRESSION OF THIS WEATHER SYSTEM. FRONT WILL BE ALONG THE MISSISSIPPI RIVER BY 00Z TUES...THROUGH CENTRAL AREAS BY 06Z...AND BE EAST OF THE CWFA BY 12Z TUESDAY MORNING. RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION BY TUESDAY NIGHT. MODELS SHOWING BEST INSTABILITY...MOISTURE AND LIFT FOR THE FIRST 6 HOURS OF THE FORECAST PACKAGE AS THE PRE-FRONTAL TROUGH AND COLD FRONT MOVE EAST THROUGH THE CWFA. COOLER AND MUCH DRIER AIR IS BEHIND THE FRONT...WHICH WILL BEGIN TO SETTLE OVER THE REGION LATE TUESDAY AFTERNOON. FIRST PERIOD OF THE FORECAST WILL MAINLY BE CONCERNED WITH THE TIMING OF THE COLD FRONTAL PASSAGE AND POPS FORECAST. THE REMAINDER OF THE PACKAGE WILL BE A TEMP FORECAST. MOS AND FAN NUMBERS ARE FAIRLY CLOSE AND WILL TAKE COMPROMISE...AND LIKELY POPS LOOK OK FOR CENTRAL AND EASTERN SECTIONS OF THE CWFA...MAINLY BEFORE MIDNIGHT. TEMPS ON AVERAGE ARE ABOUT 20 TO 30 DEGREES COOLER BEHIND THE FRONT. WITH NORTHWEST WINDS OF 10 TO 15 MPH TOMORROW...WILL BE A MUCH COOLER DAY THAN WE HAVE HAD IN A WHILE. EXTENDED: HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THURSDAY...WITH ANOTHER COLD FRONT APPROACHING THE CWFA BY LATE THURSDAY NIGHT AND MOVE THROUGH THE AREA FRIDAY. HIGH PRESSURE WILL AGAIN BEGIN TO NOSE INTO THE REGION BY LATE FRIDAY NIGHT INTO SATURDAY MORNING. QPF DISCUSSION: MAIN PRECIP THREAT WILL BE FOR THE FIRST 6 HOURS OF THE FORECAST PD. AGREE WITH NCEP GUIDANCE WITH AREAL AVERAGES...MAINLY OVER THE EASTERN HALF OF THE STATE...AROUND A QUARTER OF AN INCH. PRELIM NUMBERS: JAN 44/47/23/50 6000 MEI 47/49/23/50 7000 .JAN... MS...NONE. AR...NONE. LA...NONE. 32
In the hours before
Local storm report, Jan 3, 2:20 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST MON JAN 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 PM ITTA BENA MS WIND DAMAGE
01/03/00 LEFLORE CD REPORTED ROOF BLOWN OFF
APT COMPLEX ALSO TRAILER
DESTROYED NEAR BLEDSOLE
FARMS.
0130 PM NEWELLTON LA WIND DAMAGE
01/03/00 TENSAS CD REPORTS SHED BLOWN AWAY
AND TRAILER DAMAGED.
0130 PM INVERNESS MS WIND DAMAGE
01/03/00 SUNFLOWER CD REPORTS ONE TREE DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:14 PM CST | Tornado Warning | JAN | Leake | 31 min |
| Jan 3, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Jan 3, 6:43 PM CST | Tornado Warning | JAN | Leake | 47 min |
| Jan 3, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Jan 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 38 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 44 min |
| Jan 3, 7:24 PM CST | Tornado Warning | JAN | Jones | 51 min |
| Jan 3, 7:44 PM CST | Tornado Warning | JAN | Simpson, Smith | 31 min |
| Jan 3, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Jan 3, 8:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Jan 3, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Jan 3, 8:33 PM CST | Tornado Warning | JAN | Covington | 27 min |
| Jan 3, 8:49 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Jan 3, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.